Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 125, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Dec 28, 2016, 3:26 PM EST. It took effect at Dec 29, 2016, 12:00 PM EST. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2016, 3:26 PM EST (20:26 UTC)
- In effect from
- Dec 29, 2016, 12:00 PM EST
- Expired
- Dec 31, 2016, 4:00 AM EST
- In force
- 40 hr
- Issued by
- NWS Newport/Morehead City, NC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 12:52 PM EST, 2 hours 34 minutes earlier.
Area forecast discussion, Dec 28, 12:52 PM EST, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
1252 PM EST Wed Dec 28 2016
.SYNOPSIS...
High pressure will briefly build in today and provide clear and
mild conditions. A strong cold front will approach the region
Thursday with showers likely and some isolated thunderstorms. Cold
northwest winds will follow the front as high pressure moves in.
Much colder temperatures are expected for Friday and Saturday,
with temperatures moderating for the beginning of next week. More
showers are possible Sunday and Monday as another cold front
approaches Eastern NC.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 1045 AM Wednesday...Only minor tweaks to the near term
forecast, mainly for hourly wx elements of temps/dew points as
ongoing forecast remains in good shape. Mild and dry conditions
expected today as high pressure over the Ohio River Valley will
shift east near the DELMARVA/Mid Atlantic region today. Winds will
slowly veer northeast and eventually east, and diminish in speed.
Skies have cleared with excellent insolation expected today,
bumped up temps a degree or two for deep inland locations. Low to
mid 60s expected inland with mid to upper 50s expected along the
Outer Banks.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
As of 315 AM Wednesday...Behind the cold front temperatures will
remain seasonably mild with highs in the upper 50s and low 60s.
Winds will initially be out of the N/NW in the morning, but will
eventually veer to the south late Wednesday night. Skies will be
clear during the day Wednesday but will become cloudy overnight
into Thursday ahead of the next front. Scattered showers will be
possible Thursday morning across the western portion of the CWA.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 4 AM Wed...A strong cold front will cross the region
Thursday, and will be followed by gusty winds and significantly
colder temperatures for Thur night into Fri. High pressure will
build in from the SW again on Friday, with slowly moderating
temperatures through the weekend. A warm front will lift through
the region Sun night into Mon with showers possible followed by a
cold front Mon night with better chances of showers. Mild though
drier weather will prevail Tuesday.
Thursday...Good model agreement on strong front passing through E
NC Thur afternoon into evening. Have continued to inc pops as
strong swrly LLJ develops and brings rapidly moistening column by
Thur morning with widespread showers breaking out. Have relegated
slght chc thunder threat to coastal areas as instability will be
quite negligible even here despite the strong kinematic
environment. Showers quickly advect offshore Thur afternoon with
column drying as winds turn westerly. Strong CAA Thur night with
temps dropping through the 30s though gusty winds will keep them
from bottoming out to their lowest potential. Wind chills in the
20s will make it feel quite brisk.
Friday and Saturday...Upper trough will swing through on Friday,
and with 1000mb-500mb thicknesses in the 520s DAM, and 1000-850 MB
thicknesses in the 1290 M range, expect high temperatures only in
the mid to upper 40s which is on par with MOS guide. It will be
quite blustery so it will feel like its in the 30s most of the
day. Fri night will be coldest night of the period with lows in
the 20s interior to 30s beaches. Temperatures will increase a
degree or two on Saturday though winds will be much lighter as
strong high pres builds overhead.
Sunday through Tuesday...A warm but unsettled pattern will begin
as early as Sunday as increasing SW flow occurs in response to
digging trough across the central/western CONUS. Warm front will
lift north through E NC late Sunday and inc threat for
isentropically driven light rain showers. Have inc pops to high
chance as some timing/intensity discrepancies still have yet to
be resolved. Better chance for showers on Monday into Monday night
as strengthening SW flow will advect GOM moisture into the region
and models in remarkably good agreement with large scale synoptic
regime. Have therefore introduced likely pops. Flow veers westerly
with diminishing shower threat Tuesday though it will remain quite
warm with above climo expected. Temps will be in the 60s for max's
through this period with lows also quite mild in the upper 40s to
lower 50s.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Short Term /through Thursday Morning/...
As of 1240 PM Wednesday...High confidence of VFR conditions will
prevail most of the TAF period. Mainly clear skies with a light
NW winds veering to the east tonight and then southerly by
Thursday morning. Clouds will filter into the area after midnight
and by morning MVFR stratus clouds will move in as low level
moisture streams into the region. Ceiling hgts and visibility
could potentially come down close to IFR levels later Thursday
morning with the increase chances of rain.
Long Term /Thursday through Sunday/...
As of 4 AM Wed...Good threat for showers and sub VFR conditions
Thursday ahead of a strong cold front. Dry weather and VFR
conditions return Thursday night and Friday behind the front with
gusty NW winds expected. Sub-VFR possible again late Sunday with
showers as a warm front lifts through E NC.
&&
.MARINE...
Short Term /through Tonight/...
As of 1050 AM Wednesday...Latest surface and buoy data indicate
N/NE winds 10-15 kt with some gusts near 20 kt for the outer
portions of the coastal waters as noted by the Diamond Shoals
buoy. High pressure will build east across the Mid Atlantic states
allowing winds to veer more northeast today and easterly tonight,
with speeds diminishing to 5-10 kt this evening and overnight.
Seas range 3-5 ft and will subside to 2-4 ft this afternoon and
overnight.
Long Term /THURSDAY THROUGH SUNDAY/...
As of 4 AM Wed...Strong S winds develop on Thur over the outer
central/southern waters in vcnty of the Gulf Stream with gales
possible. Have therefore issued Gale Watch beginning Thur at noon.
Elsewhere winds will be 15 to 25 KT. Seas build back to 4 to 7 ft
Thursday. Winds then switch to WNW Thur night with gales possible
across the remainder of the waters and sounds and have expanded
gale watch to these areas as strong CAA takes place. Gusty winds
continue into Friday with CAA continuing with marginal gales
possible. Winds diminish Fri night into Sat as high pres builds
towards the waters. Winds switch around to SW Sun though will be
fairly light.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Gale Watch from Thursday evening through late Thursday night
for AMZ130-135-150.
Gale Watch from Thursday afternoon through late Thursday night
for AMZ152-154-156-158.
&&
SYNOPSIS...SGK
NEAR TERM...DAG/SGK
SHORT TERM...SGK
LONG TERM...TL
AVIATION...TL/BM
MARINE...DAG/TL/SGKHazardous weather outlook, Dec 28, 4:24 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 424 AM EST WED DEC 28 2016 NCZ029-044>047-079>081-090>095-098-103-104-290930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS DARE-OUTER BANKS HYDE- 424 AM EST WED DEC 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 4:20 AM EST | Gale Watch | MHX | 11 hr | |
| Dec 28, 3:26 PM EST | Gale Warning | MHX | 45 hr |
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.